MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE

ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE
Catalog Number 08K25-27
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that falsely elevated architect ipth results were generated on 2 samples.Sample 1: an initial result of 85.7 pg/ml was generated.The result was questioned by the physician and the sample was sent to another lab which generated a result of 55 pg/ml.A previous result for the patient was 110 pg/ml but that sample was not sent out for further testing.Sample 2: an initial result of 68 pg/ml was generated.The sample was sent to another lab which generated a result of 49 pg/ml.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
Customer complaint data was reviewed and no adverse trends were identified.Accuracy testing was completed to evaluate the assay performance using a file kit of reagent lot 02416a000.All replicates met acceptance criteria and the testing passed.A study was reviewed "performance characteristics of six intact parathyroid hormone assays".Sonia l.La'ulu, and william l.Roberts, md, phd.Am j clin pathol 2010;134:930-938, 2010.This study looked at the performance characteristics of 6 intact parathyroid hormone assays, including the architect which was the comparison method.For method comparison, serum and edta plasma samples were tested by all methods.Overall the study found good correlation for all methods, but did indicate there was significant bias between methods.The study also concluded that there are many factors that potentially influence variability for pth measurements, including the method used, pth source (synthetic vs endogenous), population evaluated, vitamin d status, preanalytic variables such as sample matrix, and storage time and temperature.The study assessed some of these factors that can produce variability and confirmed that there is variability between pth assays.In conclusion the study indicated that standardization efforts are warranted and assay-specific decision limits are required.In addition, technical bulletin tb 1000-2016 was reviewed which indicates that the architect intact pth calibrators and controls will have a reduced expiration date (shelf life) to address calibrator instability.A study performed in april 2014 using abbott intact pth calibrators with reduced dating supports the return of product performance to product claims.Similar overall performance to a comparison assay was observed in 2014 as was observed in 2007.The % bias was determined to be 30.2% (95% confidence interval, -6.4 - 66.8) in stat method and 26.2% (95% confidence interval, -9.4 -61.7) in routine method.The architect intact pth assay package insert was reviewed and was found to adequately address the issue.Based on this investigation a product deficiency was not identified.In addition, there is not enough information to reasonably suggest a malfunction had occurred since limited troubleshooting was performed.Additionally, the product claim indicates a positive bias to the comparison assay.No additional product issues were identified; no further investigation is required.
 
Additional Manufacturer Narrative
The device evaluation was reassessed and concluded that a malfunction occurred, therefore, the device was not performing as intended at the customer site.However no systemic issue and/or product deficiency was identified.(b)(4).

Brand Name
ARCHITECT IPTH
Common Device Name
INTACT PARATHYROID HORMONE
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key6167703
Report Number3002809144-2016-00104
Device Sequence Number13660382
Product Code CEW
UDI-Device Identifier00380740048471
UDI-Public00380740048471
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2017
Device Catalogue Number08K25-27
Device Lot Number02416A007
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date01/05/2017
04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I1000SR ANALYZER 01L86-01; SN (B)(4)